MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 CERE 4MMX8.0CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 CERE 4MMX8.0CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CRC140408-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter phone - (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.Photo analysis.The photos provided of the cash 14 cere 4mmx8.0cm were not able to be evaluated since the device could not be appreciated clearly.Further investigation will be performed once the device returns for analysis.A manufacturing record evaluation was performed for the finished device s14699 number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
As reported by the field, during a percutaneous intracranial aneurysm embolization coil embolization, a 4mmx8.0cm cash 14 cere coil (crc14040830, s14699) couldn¿t be detached.The physician withdrew the problem coil outside of the patient and changed it for another new coil to complete the procedure.The target cerebral position was not lost.There was no patient injury reported.Images were provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this report: d10, g4, g7, h2, h3, h6, and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a percutaneous intracranial aneurysm embolization coil embolization, a 4mmx8.0cm cash 14 cere coil (crc14040830, s14699) couldn¿t be detached.The physician withdrew the problem coil outside of the patient and changed it for another new coil to complete the procedure.The target cerebral position was not lost.There was no patient injury reported.No additional information is available.One non-sterile cash 14 cere 4mmx8.0cm unit was received inside of a pouch.The received device was visually inspected, and the core wire was found damaged, a hole was found on the outer sheath also biological material could me observed inside the device and in contact with the dpu.Then a microscopic inspection was performed, and the distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.No other damages were observed.The resistance of the device was measured with multimeter and a lab sample enpower control cable.Resistance initially measured approximately 0 o, which it showed loss of electrical continuity.Also, the device was connected to detachment control box dcb00000500 (dcb) with an enpower control cable lab sample and the power was turned on.The system ready light was not illuminating.Due to these conditions, the detach cycle could not be performed.The complaint reported by the customer ¿coil - failure to detach¿ was confirmed, due the detachment cycle could not be performed due a loss of electrical continuity.The core wire was found damaged, a hole can be observed at the outer sheath which could have been caused by an external force, the same force may damage the core wire of the device contributing to the lack of resistance values on the multimeter.Residues of biological material and saline solution could also be observed inside the outer sheath and in contact with the dpu wires, which it seems to be entered into the device from the hole located at the outer sheath which may contribute as well to the device failure.Neither the analysis nor the mre suggest that the failure reported could be related to the manufacturing process.Procedural factors and handling process may contribute to the failure as reported.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
CASH 14 CERE 4MMX8.0CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10069560
Report Number3008114965-2020-00172
Device Sequence Number3751981
Product Code HCG
UDI-Device Identifier00878528004486
UDI-Public00878528004486
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberCRC140408-30
Device Catalogue NumberCRC14040830
Device Lot NumberS14699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer06/01/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1